Alert archive / Texas / Red Flag Warnings in 2010

Red Flag Warning 48, NWS Midland/Odessa, TX

November 29, 201017 counties in Texas

NWS Midland/Odessa, TX issued this red flag warning at Nov 29, 2010, 4:05 AM CST for 17 counties in Texas. It took effect at Nov 29, 2010, 12:00 PM CST. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Nov 29, 2010, 4:05 AM CST (10:05 UTC)
In effect from
Nov 29, 2010, 12:00 PM CST
Expired
Nov 29, 2010, 6:00 PM CST
In force
6 hr
Issued by
NWS Midland/Odessa, TX

Counties Andrews County, TX, Borden County, TX, Crane County, TX, Dawson County, TX, Ector County, TX, Glasscock County, TX, Howard County, TX, Loving County, TX, Martin County, TX, Midland County, TX, Mitchell County, TX, Pecos County, TX, Reagan County, TX, Scurry County, TX, Upton County, TX, Ward County, TX, Winkler County, TX

The radar

The Midland/Odessa radar (KMAF), 8 km from the middle of the area, began a volume at 10:09 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Midland Regional, TX (KMAF), launched 00:00Z, 10.1 hours before the alert went out and 8 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 00:00Z on 2010-11-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 00:00Z on 2010-11-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 152 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3381 m above ground
0-6 km bulk shear
68 kt
0-1 km storm-relative helicity
152 m²/s²
0-3 km storm-relative helicity
289 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

057 
WWUS84 KMAF 291005
RFWMAF

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
405 AM CST MON NOV 29 2010

...A RED FLAG WARNING IS IN EFFECT THIS AFTERNOON FOR
LOCATIONS MAINLY ALONG AND EAST OF A LAMESA...TO ANDREWS...TO
BALMORHEA AND SHEFFIELD LINE FOR 20 FOOT WIND SPEEDS OF 20 MPH OR
GREATER...RH/S OF 15 PERCENT OR LESS AND HIGH TO VERY HIGH FIRE
DANGER...

.AN UPPER LEVEL STORM SYSTEM WILL MOVE OVER THE REGION TODAY. STRONG
MID LEVEL WINDS ASSOCIATED WITH THIS SYSTEM WILL RESULT IN BREEZY
TO WINDY CONDITIONS BEHIND AN ASSOCIATED PACIFIC SURFACE COLD
FRONT. WIDESPREAD WESTERLY 20 FOOT WINDS OF 20 MPH OR GREATER
WILL COMBINE WITH RH/S NEAR OR JUST BELOW 15 PERCENT ALONG AND
EAST OF A LAMESA... ANDREWS...BALMORHEA AND SHEFFIELD LINE THIS
AFTERNOON TO PRODUCE CRITICAL FIRE WEATHER CONDITIONS. THE WINDS
WILL SHIFT FROM THE NORTHWEST LATER TONIGHT AS ANOTHER COLD FRONT
DROPS SOUTH THROUGH THE REGION.

TXZ046>048-050>053-058-060>063-067>070-075-292115-
/O.UPG.KMAF.FW.A.0033.101129T1800Z-101130T0000Z/
/O.NEW.KMAF.FW.W.0048.101129T1800Z-101130T0000Z/
DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL-
REEVES COUNTY AND UPPER TRANS PECOS-WINKLER-ECTOR-MIDLAND-
GLASSCOCK-WARD-CRANE-UPTON-REAGAN-PECOS-
405 AM CST MON NOV 29 2010

...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 6 PM CST THIS
EVENING...

THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A RED
FLAG WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 6 PM CST
THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. 

WESTERLY 20 FOOT WINDS WILL INCREASE TO 20 MPH OR GREATER THIS
AFTERNOON...WHILE RH/S DROP TO AROUND 15 PERCENT. SINCE FUELS
REMAIN VERY DRY...THESE CONDITIONS WILL PROMOTE THE GROWTH AND
SPREAD OF ANY FIRES THAT START.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

AVOID THE USE OF OPEN FLAMES OR ANY ACTIVITIES THAT MAY GENERATE
SPARKS. ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO GROW
QUICKLY INTO DANGEROUS WIND- DRIVEN WILDFIRES.

&&

$$

TXZ059-292115-
/O.NEW.KMAF.FW.W.0048.101129T1800Z-101130T0000Z/
LOVING-
405 AM CST MON NOV 29 2010

...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 6 PM CST THIS
EVENING...

THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A RED
FLAG WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 6 PM CST
THIS EVENING. 

WESTERLY 20 FOOT WINDS WILL INCREASE TO 20 MPH OR GREATER THIS
AFTERNOON...WHILE RH/S DROP TO AROUND 15 PERCENT. SINCE FUELS
REMAIN VERY DRY...THESE CONDITIONS WILL PROMOTE THE GROWTH AND
SPREAD OF ANY FIRES THAT START.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

AVOID THE USE OF OPEN FLAMES OR ANY ACTIVITIES THAT MAY GENERATE
SPARKS. ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO GROW
QUICKLY INTO DANGEROUS WIND- DRIVEN WILDFIRES.

&&

$$
1 follow-up statement
299 
WWUS84 KMAF 292035
RFWMAF

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
235 PM CST MON NOV 29 2010

...A RED FLAG WARNING REMAINS IN EFFECT THIS AFTERNOON FOR LOCATIONS
MAINLY ALONG AND EAST OF A LAMESA...TO ANDREWS...TO BALMORHEA AND
SHEFFIELD LINE FOR 20 FOOT WIND SPEEDS OF 20 MPH OR GREATER...
RELATIVE HUMIDITY VALUES OF 15 PERCENT OR LESS AND HIGH TO VERY HIGH
FIRE DANGER...

.STRONG MID LEVEL WINDS ROUNDING THE BASE OF A POTENT UPPER LEVEL
STORM SYSTEM MOVING ACROSS THE ROCKY MOUNTAINS WILL CONTINUE TO RESULT
IN BREEZY TO WINDY CONDITIONS ACROSS THE REGION THIS AFTERNOON.
WIDESPREAD WESTERLY 20 FOOT WINDS OF 20 MPH OR GREATER WILL COMBINE
WITH RELATIVE HUMIDITY VALUES NEAR OR JUST BELOW 15 PERCENT ALONG
AND EAST OF A LAMESA...ANDREWS...BALMORHEA AND SHEFFIELD LINE THIS
AFTERNOON TO PRODUCE CRITICAL FIRE WEATHER CONDITIONS. THE WINDS
WILL SHIFT FROM THE NORTHWEST LATER TONIGHT AS ANOTHER COLD FRONT
DROPS SOUTH THROUGH THE REGION.

TXZ046>048-050>053-058>063-067>070-075-300000-
/O.CON.KMAF.FW.W.0048.000000T0000Z-101130T0000Z/
DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL-
REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND-
GLASSCOCK-WARD-CRANE-UPTON-REAGAN-PECOS-
235 PM CST MON NOV 29 2010

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS
EVENING...

WINDY CONDITIONS WILL PERSIST ACROSS MUCH OF THE PERMIAN BASIN AND
THE UPPER TRANS PECOS REGION THIS AFTERNOON. WIND SPEEDS WILL
MOSTLY RANGE BETWEEN 20 AND 30 MPH...WITH A FEW GUSTS OF 35 TO
40 MPH POSSIBLE. VERY DRY AIR WILL SPREAD ACROSS THESE
LOCATIONS...WITH RELATIVE HUMIDITY VALUES DROPPING BELOW 15
PERCENT. THE COMBINATION OF THE WINDY CONDITIONS...LOW RELATIVE
HUMIDITY AND ONGOING HIGH TO VERY HIGH DANGER WILL RESULT IN
FAVORABLE CONDITIONS FOR RAPID FIRE GROWTH AND SPREAD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

AVOID THE USE OF OPEN FLAMES OR ANY ACTIVITIES THAT MAY GENERATE
SPARKS. ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO GROW
QUICKLY INTO DANGEROUS WIND DRIVEN WILDFIRES.

&&

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Midland/Odessa, TX wrote its last area forecast discussion before this red flag warning went out at Nov 28, 11:44 PM CST, 4 hours 21 minutes earlier.

Area forecast discussion, Nov 28, 11:44 PM CST, 4 hours 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
1144 PM CST SUN NOV 28 2010

.DISCUSSION...
PLEASE SEE THE 06Z AVIATION DISCUSSION BELOW.

&&

.AVIATION...
VFR CONDITIONS ARE EXPECTED FOR THE NEXT 24 HRS. HOWEVER...WINDS WILL
QUICKLY INCREASE AGAIN LATE THIS MORNING THROUGH THIS AFTERNOON
FROM THE WEST. GUSTS MAY NEAR 40 KT AT INK...MAF...AND PEQ.
BLOWING DUST WILL LIKELY ACCOMPANY THE WINDS...ALTHOUGH IT IS HARD
TO DETERMINE HOW LOW VISIBILITIES WILL DROP AT THE CURRENT MOMENT.
THE WINDS WILL DECREASE A BIT AFTER SUNSET BEFORE ANOTHER COLD
FRONT BEGINS TO MOVE INTO THE AREA FROM THE NORTH NEAR THE END OF
THIS FORECAST PERIOD.

&&

.MAF WATCHES/WARNINGS/ADVISORIES...
NM...HIGH WIND WARNING UNTIL 5 PM MST MONDAY FOR THE FOLLOWING
     ZONES... GUADALUPE MOUNTAINS OF EDDY COUNTY.

TX...HIGH WIND WARNING UNTIL 6 PM CST /5 PM MST/ MONDAY FOR THE
     FOLLOWING ZONES... DAVIS/APACHE MOUNTAINS AREA...GUADALUPE
     MOUNTAINS.

     FIRE WEATHER WATCH MONDAY AFTERNOON FOR THE FOLLOWING ZONES...
     ANDREWS...BORDEN...CRANE...DAWSON...ECTOR...GLASSCOCK...
     HOWARD...MARTIN...MIDLAND...MITCHELL...PECOS...REAGAN...
     REEVES COUNTY AND UPPER TRANS PECOS...SCURRY...UPTON...
     WARD...WINKLER.

&&

78
Hazardous weather outlook, Nov 29, 3:59 AM CST, 6 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
359 AM CST MON NOV 29 2010

NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075-
079>082-258-301000-
GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS-
NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES-
DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL-
VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS-
LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN-
DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU-
BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS-
359 AM CST MON NOV 29 2010 /259 AM MST MON NOV 29 2010/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW
MEXICO...SOUTHWEST TEXAS AND WEST TEXAS.

.DAY ONE...TODAY AND TONIGHT

HIGH WINDS WILL CONTINUE TO IMPACT THE GUADALUPE AND DAVIS MOUNTAINS
THROUGH THE EARLY EVENING HOURS. WEST WINDS OF 35 TO 45 MPH WITH
GUSTS NEAR 70 MPH WILL BE POSSIBLE IN THE GUADALUPE MOUNTAINS. IN
THE DAVIS MOUNTAINS...EXPECT WEST WINDS OF 35 TO 40 MPH WITH
GUSTS UP TO 65 MPH. A HIGH WIND WARNING REMAINS IN EFFECT FOR THE
MOUNTAINOUS TERRAIN OF WEST TEXAS AND SOUTHEAST NEW MEXICO. BREEZY
CONDITIONS WILL ALSO IMPACT THE VAN HORN CORRIDOR...THE PLAINS OF
EDDY COUNTY...AND THE MARFA PLATEAU THIS AFTERNOON. WEST NORTHWEST
WINDS NEAR 25 TO 35 MPH WITH GUSTS UP TO 50 MPH WILL BE POSSIBLE
HERE. A WIND ADVISORY IS IN EFFECT FOR THESE AREAS.

LOW RELATIVE HUMIDITY FROM THE TRANS PECOS THROUGH THE PERMIAN
BASIN AND WESTERN LOW ROLLING PLAINS WILL COMBINE WITH BREEZY WEST
WINDS TO RESULT IN CRITICAL FIRE WEATHER CONDITIONS THIS
AFTERNOON.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/
HTTP://WEATHER.GOV/MIDLAND

The office that day

Everything else NWS Midland/Odessa, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 29, 4:42 AM CSTWind AdvisoryMAF13 hr

Nearby

Red Flag Warnings in Texas, 2010Every red flag warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.